Alert archive / Georgia / Wind Advisories in 2013

Wind Advisory 4, NWS Tallahassee, FL

March 25, 201326 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Mar 25, 2013, 2:16 AM EDT for 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 25, 2013, 10:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 2:16 AM EDT (06:16 UTC)
In effect from
Mar 25, 2013, 10:00 AM EDT
Expired
Mar 25, 2013, 7:00 PM EDT
In force
9 hr
Issued by
NWS Tallahassee, FL
All 31 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 105 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS72 KTAE 250616
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 AM EDT MON MAR 25 2013

...WINDY DAY EXPECTED ACROSS SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA...

.STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL INCREASE
AROUND MID MORNING...PARTICULARLY IN SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA. SUSTAINED WINDS IN THOSE AREAS SHOULD BE IN THE
15 TO 20 MPH RANGE...WITH GUSTS UP TO 35 MPH POSSIBLE.

ALZ065>069-GAZ120>131-142>148-155>161-252300-
/O.NEW.KTAE.WI.Y.0004.130325T1400Z-130325T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
216 AM EDT MON MAR 25 2013 /116 AM CDT MON MAR 25 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING
TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING. 

* AREA AFFECTED: SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

* TIMING: STRONGEST WINDS AND GUSTS GENERALLY IN THE LATE MORNING
  TO MID AFTERNOON HOURS.

* WINDS: GUSTS AS HIGH AS 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

08-LAMERS
1 follow-up statement
934 
WWUS72 KTAE 251932
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT MON MAR 25 2013

...GUSTY WINDS WILL SUBSIDE EARLY THIS EVENING...

...FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING...

.GUSTY WINDS WILL SUBSIDE EARLY THIS EVENING. COLD TEMPERATURES
ARE EXPECTED THE NEXT TWO MORNINGS. FOR WEDNESDAY MORNING,
TEMPERATURES MAY FALL BELOW FREEZING FOR 2 TO 3 HOURS.

ALZ065>069-GAZ120>131-142>148-155>161-262100-
/O.NEW.KTAE.FZ.A.0007.130327T0900Z-130327T1300Z/
/O.CON.KTAE.WI.Y.0004.000000T0000Z-130325T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
332 PM EDT MON MAR 25 2013 /232 PM CDT MON MAR 25 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* TIMING: STRONGEST WINDS AND GUSTS THROUGH EARLY AFTERNOON.
  FREEZING TEMPERATURES WILL BE POSSIBLE EARLY WEDNESDAY MORNING.

* WINDS: GUSTS AS HIGH AS 35 MPH.

* TEMPERATURE...DROPPING JUST BELOW FREEZING FOR 2 TO 3 HOURS
  WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ007>019-026>029-034-262100-
/O.NEW.KTAE.FZ.A.0007.130327T0900Z-130327T1300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY
332 PM EDT MON MAR 25 2013 /232 PM CDT MON MAR 25 2013/

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* TEMPERATURE...DROPPING JUST BELOW FREEZING FOR 2 TO 3 HOURS
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:37 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Mar 24, 8:37 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 PM EDT Sun Mar 24 2013

...Sharply Colder Air About to Arrive...

.NEAR TERM [Until 7 AM Monday Morning]...
As anticipated, temperatures soared ahead of the cold front in
the wake of this morning's convection. We even noted a sea breeze
front today with isolated showers firing on it over Southern GA
late in the day. These should dissipate shortly and only included
a silent 10 PoP for the evening hours. VLD was the warmest spot
today with a max temp of 89 degrees. TLH was close behind at 86.
This is the warmest temperature observed at the airport since
November 3rd. Don't get used to that though. The cold front is
poised to move into the western portion of the forecast area early
this evening and will clear east of the area by 06Z. A full night
of cold dry air advection will allow temps to tumble some 40
degrees from the afternoon highs. Coldest portions of Southeast AL
will get into the mid 30s with lower 40s over the FL Big Bend and
coastal FL Panhandle. Wind chill readings by sunrise will range
from the upper 20s northwest of DHN to the upper 30s across much
of the FL Big Bend and Panhandle.

&&

.SHORT TERM [7 AM Monday Morning Through Tuesday Night]...
Very chilly temperatures are on tap for the next few days as a
deep trough digs into the eastern states and several surges of
cold air make their way into the deep south.

With 850mb temperatures dropping well below freezing by Monday
night, temperatures will drop even further, reaching the lower 30s
by sunrise. Winds should remain elevated overnight, keeping
temperatures above freezing. The coldest day of the episode will
be Tuesday, with 850mb temperatures around -4C to -5C. This should
hold high temperatures in the mid to upper 50s area-wide, despite
the strong late March sun. Temperatures will once again drop into
the lower 30s Tuesday night. This will be the best chance for a
widespread light freeze. However, the position of the high is not
ideal for decoupling, which may keep temps from dropping below
freezing.

&&

.LONG TERM [Wednesday through Sunday]...
The extended period will be dry with below seasonal temperatures
through Thursday night. High temperatures will range from
the upper 50s northern zones to lower 60s across north Florida on
Wednesday. Max temps moderate to the mid to upper 60s Thursday and
around 70 to the lower 70s on Friday. Min temps will be in the
mid to upper 30s Wednesday night and then around 40 Thursday
night.

Rain chances do not return to the forecast until late Friday or
Saturday. Even then, the chance for significant rain appears low.

&&

.AVIATION...
[Through 00Z Tuesday] A cold front will pass through the region
tonight bringing a possibility of very brief MVFR ceilings. Winds
will remain elevated tonight and gusty with the frontal passage.
Skies will clear behind the front and VFR conditions will prevail
for the remainder of the TAF. Gusty winds will carry into Monday,
with gusts as high as 35 knots possible. Keep in mind, both
tonight and tomorrow, that there will be a rather significant wind
difference from around 5kft (40kt) down to the surface (15 kt).

&&

.MARINE...
Strong northwest flow will develop overnight in the wake of a
strong cold front. Advisory level winds will persist into at
least Monday night with cautionary conditions lingering into
Wednesday. High pressure will then build over the waters allowing
conditions to relax for the second half of the week.

&&

.FIRE WEATHER...
Much drier air will arrive behind the cold front with minimum
relative humidities in the 20-25% range on Monday. Winds will also
remain elevated and red flag conditions are likely across Southeast
Alabama. A warning is already in place. The latest grids also
support red flag conditions for parts of the FL Panhandle. Will
let the mid shift bring in the latest data overnight, but most
likely a warning will be needed for at least Holmes, Washington,
Bay and Walton Counties. It will be nearly as dry on Tuesday, but
winds should be a bit lower precluding red flag criteria from
being met in AL. FL is another story. With ERC values likely to
only increase and winds still easily at 15 kt, a fire weather
watch will likely be needed for parts of Northwest FL for Tuesday.

&&

.HYDROLOGY...
Rainfall from Saturday and early this morning contributed to sharp
rises on the Ochlockonee and Withlacoochee Rivers. The Withlacoochee
at Valdosta is at minor flood stage but the rate of rise is
lessening and the river is expected to crest on Monday. Further
downstream of Valdosta, flooding is not expected.

Along the Ochlockonee, a lot of local runoff from rain around the
GA/FL border has pushed the Concord point higher this afternoon and
upstream routed flow will likely result in the river at Concord
reaching minor flood stage on Monday. At this time, it appears as
though the river level will stay below moderate flood level. Minor
flooding is also anticipated further downriver at the gage near
Havana by the middle of the week.

The Aucilla River, which was still relatively high before the recent
rains is on its way back to flood stage. However, this time around
the river should crest just barely above flood stage on Tuesday.

Thankfully, no significant rains are anticipated for the next
several days, which will allow for improvement in flood conditions
across the region. However, river levels still remain well above
base flow, making the area vulnerable should another heavy rainfall
producing system approach the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   41  64  33  59  33 /  0   0   0   0   0
Panama City   43  63  40  58  40 /  0   0   0   0   0
Dothan        37  60  34  57  33 /  0   0   0   0   0
Albany        38  60  33  57  33 / 10   0   0   0   0
Valdosta      41  62  33  58  34 /  0   0   0   0   0
Cross City    44  65  35  61  33 /  0   0   0   0   0
Apalachicola  44  62  40  57  38 /  0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...RED FLAG WARNING from Noon to 7 PM CDT Monday for Coffee-Dale-
     Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 11 AM EDT Tuesday for all marine
     legs.

&&

NEAR TERM/...Wool
SHORT TERM/LONG TERM...Camp
AVIATION...Harrigan
MARINE...Wool/Camp
FIRE WEATHER...Wool/Barry
HYDROLOGY...Godsey
Hazardous weather outlook, Mar 24, 4:40 PM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT SUN MAR 24 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
440 PM EDT SUN MAR 24 2013 /340 PM CDT SUN MAR 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
WINDS AND SEAS OVER THE MARINE AREA WILL BE AT SMALL CRAFT
ADVISORY LEVELS THROUGH TONIGHT. THERE IS ALSO A HIGH RISK FOR RIP
CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS AND
SEAS WILL REMAIN AT ADVISORY LEVELS ACROSS THE NORTHEAST GULF
THROUGH MONDAY NIGHT WITH CAUTIONARY CONDITIONS LINGERING UNTIL
WEDNESDAY MORNING. A LIGHT FREEZE WILL BE POSSIBLE WEDNESDAY
MORNING ACROSS INLAND LOCATIONS WITH FROST POSSIBLE THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:32 PM EDTFreeze WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more11 hr

Nearby

Wind Advisories in Georgia, 2013Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.